Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Grand Rapids, MI

July 11, 2011Gratiot County, Isabella County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 11, 2011, 8:39 AM EDT for Gratiot County, Isabella County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 8:39 AM EDT (12:39 UTC)
Expired
Jul 11, 2011, 9:30 AM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gratiot County, MI, Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 86 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 6:37 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 0.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS53 KGRR 111239
SVRGRR
MIC057-073-111345-
/O.NEW.KGRR.SV.W.0080.110711T1239Z-110711T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
839 AM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRATIOT COUNTY IN CENTRAL MICHIGAN...
  SOUTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 945 AM EDT

* AT 837 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF MECOSTA TO EDMORE
  TO GREENVILLE..AND MOVING EAST AT 60 MPH. SMALL HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     ALMA...               ASHLEY...
  ITHACA...             WINN...               SHEPHERD...
  BLANCHARD...          SEVILLE TWP...        LAFAYETTE TWP...
  FOREST HILL...        ELM HALL...           POMPEII...
  NORTH STAR...         ELWELL...             RIVERDALE...
  SUMNER...             BRIDGEVILLE...        BANNISTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

LAT...LON 4312 8437 4312 8438 4312 8484 4329 8483
      4329 8484 4346 8485 4347 8509 4365 8508
      4364 8460 4347 8460 4347 8436
TIME...MOT...LOC 1239Z 282DEG 52KT 4357 8507 4334 8499
          4315 8514
WIND...HAIL 60MPH <1.00IN

$$

COBB
3 follow-up statements
847 
WWUS53 KGRR 111306
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 AM EDT MON JUL 11 2011

MIC057-073-111345-
/O.CON.KGRR.SV.W.0080.000000T0000Z-110711T1345Z/
GRATIOT MI-ISABELLA MI-
906 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ISABELLA AND GRATIOT COUNTIES UNTIL 945 AM EDT...

AT 904 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF OIL CITY TO
ITHACA TO 8 MILES EAST OF HUBBARDSTON...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOUNT PLEASANT...     ALMA...               ASHLEY...
  ITHACA...             WINN...               SHEPHERD...
  BLANCHARD...          SEVILLE TWP...        LAFAYETTE TWP...
  FOREST HILL...        ELM HALL...           POMPEII...
  NORTH STAR...         ELWELL...             RIVERDALE...
  SUMNER...             BRIDGEVILLE...        BANNISTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
MECOSTA COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4312 8437 4312 8438 4312 8484 4329 8483
      4329 8484 4346 8485 4347 8509 4365 8508
      4364 8460 4347 8460 4347 8436
TIME...MOT...LOC 1305Z 282DEG 52KT 4350 8455 4327 8454
          4309 8467
WIND...HAIL 60MPH <1.00IN

$$

93
197 
WWUS53 KGRR 111320
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 AM EDT MON JUL 11 2011

MIC073-111330-
/O.CAN.KGRR.SV.W.0080.000000T0000Z-110711T1345Z/
ISABELLA MI-
920 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ISABELLA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8479 4327 8468 4334 8461 4343 8452
      4347 8436 4312 8437
TIME...MOT...LOC 1320Z 282DEG 52KT 4345 8426 4322 8425
          4304 8438

$$

MIC057-111345-
/O.CON.KGRR.SV.W.0080.000000T0000Z-110711T1345Z/
GRATIOT MI-
920 AM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GRATIOT COUNTY UNTIL 945 AM EDT...

AT 917 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF FREELAND TO
9 MILES EAST OF ASHLEY TO ELSIE...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHLEY...             ITHACA...             LAFAYETTE TWP...
  POMPEII...            NORTH STAR...         BRIDGEVILLE...
  BANNISTER...          WHEELER...            PERRINTON...
  BRECKENRIDGE...       LANGPORT...           BEEBE...
  EDGEWOOD...           MIDDLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8479 4327 8468 4334 8461 4343 8452
      4347 8436 4312 8437
TIME...MOT...LOC 1320Z 282DEG 52KT 4345 8426 4322 8425
          4304 8438
WIND...HAIL 60MPH <1.00IN

$$

93
782 
WWUS53 KGRR 111330
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 AM EDT MON JUL 11 2011

MIC057-111340-
/O.CAN.KGRR.SV.W.0080.000000T0000Z-110711T1345Z/
GRATIOT MI-
930 AM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRATIOT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4313 8479 4327 8468 4334 8461 4343 8452
      4347 8436 4312 8437
TIME...MOT...LOC 1330Z 282DEG 52KT 4342 8406 4319 8406
          4301 8419

$$

93

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:30 AM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 11, 7:30 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
730 AM EDT MON JUL 11 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(430 AM EDT MON JUL 11 2011)
VERY WARM AND HUMID CONDITIONS WILL CONTINUE TODAY AND AN
APPROACHING COLD FRONT WILL TRIGGER THE DEVELOPMENT OF SCATTERED
SHOWERS AND STORMS WELL OUT AHEAD OF IT THIS MORNING AND AFTERNOON.
A FEW SEVERE STORMS ARE POSSIBLE. HIGH PRESSURE WILL BUILD IN FOR
TUESDAY THROUGH LATE WEEK BRINGING FAIR WEATHER.

&&

.SHORT TERM...(430 AM EDT MON JUL 11 2011)
(TODAY THROUGH WEDNESDAY AFTERNOON)

OUR PRIMARY SHORT TERM FCST CHALLENGE IS TO EVALUATE CONVECTIVE AND
SVR WX POTENTIAL TODAY.

THE ATMOSPHERE WILL POTENTIALLY BECOME MODERATELY UNSTABLE OUT AHEAD
OF THE APPROACHING COLD FRONT TODAY WITH SB CAPES REACHING AROUND
2000 J/KG. DEEP LAYER SHEAR IS FAVORABLE REACHING AROUND 35-40 KTS.

SHOWERS AND TSTORMS OFF TO OUR WNW ACROSS WI EARLY THIS MORNING WILL
MOST LIKELY MOVE INTO OUR AREA BY MID TO LATE MORNING. THIS NOTION
IS SUPPORTED BY 00Z 4KM WRF NMM SIM Z GUIDANCE. THE OUTFLOW FROM
THIS ACTIVITY MAY IN TURN LIMIT OUR CONVECTIVE POTENTIAL
SIGNIFICANTLY THIS AFTERNOON.

IN ADDITION THERE ARE SEVERAL LIMITING FACTORS TO CONVECTIVE/SVR WX
POTENTIAL INCLUDING WEAK SFC CONVERGENCE/LIFT AND AN UNFAVORABLE
LLJ. A CONSENSUS OF 00Z GFS/NAM GUIDANCE POPS/QPF ARE STILL QUITE
LOW AND IT IS NOTED THAT THE AXIS OF GREATER INSTABILITY WILL BE OFF
TO OUR SOUTH ACROSS IL/IN/OH.

SO A FEW STRONG TO SEVERE STORMS ARE POSSIBLE TODAY BUT THE BETTER
CHC FOR SEVERE WX WILL BE FURTHER SOUTH IN THE AXIS OF STRONGER
INSTABILITY.

NW WINDS BEHIND THE FRONT WILL ADVECT A DRIER AIRMASS INTO OUR AREA
TUESDAY AS A SFC RIDGE BEGINS TO BUILD IN FROM THE NW. THAT HIGH
PRESSURE RIDGE WILL BRING FAIR AND SEASONABLY COOL CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.

&&

.LONG TERM...(430 AM EDT MON JUL 11 2011)
(WEDNESDAY NIGHT THROUGH SUNDAY)

THE ENTIRE LONG TERM PERIOD WILL BE CHARACTERIZED BY A BUILDING
UPPER RIDGE OVER THE PLAINS AND GREAT LAKES. THE RISING HEIGHTS AND
CORRESPONDINGLY WARMING 850MB TEMPS WILL RESULT IN GRADUALLY WARMING
TEMPERATURES FROM THURSDAY THROUGH SUNDAY. HIGHS ON THURSDAY WILL BE
RIGHT NEAR NORMAL IN THE LOWER 80S...WARMING TO AROUND 90 INTO THE
WEEKEND.

AS IS NORMALLY THE CASE WITH A BUILDING UPPER RIDGE...PRECIPITATION
CHANCES ARE NOT EXPECTED TO BE GREAT. IN FACT...YOU COULD MAKE THE
CASE TO GO DRY THROUGH THE ENTIRE LONG TERM.

MAIN TIME FRAME OF CONCERN WILL BE FRIDAY AND FRIDAY NIGHT. THE
ECMWF BRINGS A CONVECTIVE COMPLEX THROUGH THE REGION ASSOCIATED WITH
A SHORTWAVE CRESTING THE RIDGE. THE GFS IS LESS BULLISH ON THIS WAVE
AND IN TURN THE ASSOCIATED PRECIPITATION. THE GFS SEEMS TO BE THE
MORE CONSISTENT MODEL OF LATE WITH THE ECMWF TRENDING TOWARD IT WITH
SUCCESSIVE RUNS. SO...A LEAN TOWARD THE GFS FOR THIS FORECAST.
WARMER AND DRIER IS MY INTUITION THROUGH THE PERIOD. THAT SAID
MAINTAINED SMALL CHANCES FOR SHOWERS AND STORMS FRIDAY AND FRIDAY
NIGHT. BOTH THE GFS AND ECMWF SHOW A GOOD PUSH OF 850MB DEW POINTS
FRIDAY AND FRIDAY NIGHT...BUT THE ECMWF IS MUCH MORE PRONOUNCED. AT
THIS POINT SEE NO HARM IN KEEPING THE POPS...BUT CAN SEE US TRENDING
THEM OUT WITH TIME. THE ACTUAL GRIDDED POPS ARE 25 PERCENT
FRIDAY/FRIDAY NIGHT.

&&

.AVIATION...(730 AM EDT MON JUL 11 2011)
ROUGH MORNING EXPECTED AT MKG AND GRR. COULD SEE DAMAGING TO
DESTRUCTIVE WIND GUSTS AT BOTH SITES...PARTICULARLY AT MKG...WITH
IMPRESSIVE AND MATURE COMPLEX OF STORMS OVER THE LAKE. DECIDED TO GO
ABOUT AS AGGRESSIVE AS I FEEL COMFORTABLE WITH AT THE MKG TAF. THIS
LINE OF STORMS MAY WEAKEN BY THE TIME IT GETS TO THE EASTERN TAFS.
NEVERTHELESS SOME PERIODS OF IFR VISBYS ARE EXPECTED ALONG WITH
POTENTIALLY VERY STRONG WIND GUSTS THIS MORNING. SCATTERED AFTERNOON
THUNDERSTORMS WILL MAINLY AFFECT THE SOUTHERN/EASTERN TAFS BUT TOUGH
TO NAIL DOWN WHERE THOSE MAY DEVELOP. CONDITIONS IMPROVE TOWARD
SUNSET.

&&

.MARINE...(430 AM EDT MON JUL 11 2011)
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY BUT STORMS
COULD PRODUCE GUSTY WINDS. A NORTHERLY FLOW DEVELOPS BEHIND THE
FRONT TUESDAY WHEN THE WAVES MAY BUILD SLIGHTLY.

&&

.HYDROLOGY...(430 AM EDT MON JUL 11 2011)
THE HIGH PRECIPITABLE WATER AIRMASS REMAINS OVER OUR AREA TODAY AND
A FEW STORMS MAY PRODUCE LOCALLY HEAVIER RAINFALL. HOWEVER
SIGNIFICANT FLOODING IS NOT ANTICIPATED TODAY GIVEN THE LOCALIZED
NATURE OF HEAVIER SHOWERS AND 00Z GUIDANCE CONSENSUS MODEL QPF
REMAINS QUITE LOW.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   DUKE
AVIATION:    HOVING
MARINE:      LAURENS
HYDROLOGY:   LAURENS
Hazardous weather outlook, Jul 11, 5:21 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
521 AM EDT MON JUL 11 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-120930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST
LOWER MICHIGAN BETWEEN 800 AM AND 1000 PM. THE FIRST
THREAT WILL COME FROM A LINE OF STORMS MOVING EAST OUT OF
WISCONSIN AT DAYBREAK. THIS LINE WILL MOVE INTO THE AREA AFTER
800 AM WITH DAMAGING WINDS BEING THE MAIN THREAT.

THE MORNING STORMS MAY ACT TO FOCUS ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF A HOLLAND TO ST. JOHNS LINE. STORMS
THIS AFTERNOON AND EVENING HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH...HAIL TO AROUND THREE QUARTERS OF AN
INCH IN DIAMETER...TORRENTIAL RAINS AND CLOUD TO GROUND LIGHTNING
STRIKES. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 TO 40 MPH
TODAY.

HEAT INDEX VALUES TODAY MAY PUSH INTO THE MID TO UPPER 90S IN
AREAS THAT DO NOT SEE SUBSTANTIAL THUNDERSTORM DEVELOPMENT AND
CLOUDS. THE GREATEST POTENTIAL FOR THIS TO OCCUR WILL BE ALONG
INTERSTATE 94 THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

LMZ844>849-120930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
521 AM EDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OUT ON LAKE
MICHIGAN TODAY. TWO TIME FRAMES OF CONCERN EXIST...THE FIRST BEING
THIS MORNING AS A LINE ROLLS EAST OUT OF WISCONSIN. STORMS
POTENTIALLY WILL BE MOVING THROUGH THE AREA BETWEEN 800 AM AND
NOON. ADDITIONAL STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...ESPECIALLY SOUTH OF MUSKEGON. DAMAGING WINDS...CLOUD TO
WATER LIGHTNING AND TORRENTIAL RAINS WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE FROM AROUND 800 AM THIS MORNING
INTO THE EVENING HOURS.

DUKE

In the hours before

Special weather statement, Jul 11, 6:54 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
654 AM EDT MON JUL 11 2011

MIZ037-111200-
MASON-
654 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 649 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LUDINGTON...MOVING EAST AT
30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM
EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4418 8637 4417 8604 4382 8604 4382 8644
      4397 8647 4403 8652 4406 8652 4409 8650
      4412 8644 4418 8640 4418 8637 4419 8639
      4420 8637
TIME...MOT...LOC 1053Z 248DEG 26KT 4391 8654

DUKE
Special weather statement, Jul 11, 7:19 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 AM EDT MON JUL 11 2011

MIZ064-065-071>073-111215-
ALLEGAN-BARRY-CALHOUN-KALAMAZOO-VAN BUREN-
719 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PULLMAN TO
DECATUR...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4207 8599 4258 8615 4276 8521 4207 8499
TIME...MOT...LOC 1118Z 261DEG 30KT 4251 8600 4213 8588

DUKE
Local storm report, Jul 11, 7:43 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     TSTM WND GST     5 WSW WHITEHALL         43.37N 86.42W
07/11/2011  M66 MPH          MUSKEGON           MI   BROADCAST MEDIA

            MEASURED WIND GUST AT THE WHITE RIVER LIGHTHOUSE. REPORT
            COURTESY OF WOODTV.

&&

HOVING
Special weather statement, Jul 11, 7:48 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 AM EDT MON JUL 11 2011

MIZ072-111245-
KALAMAZOO-
748 AM EDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MATTAWAN...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH THIS
STORM AS IT MOVES ACROSS KALAMAZOO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM
EDT MONDAY AFTERNOON FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4206 8576 4242 8576 4242 8530 4231 8529
      4207 8529
TIME...MOT...LOC 1147Z 280DEG 33KT 4226 8576

DUKE
Local storm report, Jul 11, 8:00 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND GST     4 SSE MUSKEGON          43.17N 86.22W
07/11/2011  M53 MPH          MUSKEGON           MI   ASOS

            MEASURED WIND GUST AT MUSKEGON ASOS.

&&

HOVING
Local storm report, Jul 11, 8:19 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
819 AM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 AM     TSTM WND DMG     3 N MUSKEGON            43.27N 86.25W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            12 INCH TREE BRANCH DOWN ON WHITEHALL ROAD.

0806 AM     TSTM WND DMG     NNE DALTON              43.32N 86.26W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            LARGE TREE DOWN ACROSS WHITEHALL ROAD.

0806 AM     TSTM WND DMG     3 ENE MUSKEGON          43.24N 86.20W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            6 TO 8 INCH TREE BRANCHES DOWN AT APPLE AVENUE AND GORDON
            ST.

0810 AM     TSTM WND DMG     2 ENE MUSKEGON          43.24N 86.21W
07/11/2011                   MUSKEGON           MI   EMERGENCY MNGR

            NUMEROUS TREES DOWN AT APPLE AVE AND US 31

&&

KHOOG

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:23 AM EDTSpecial Marine WarningGRR112 min
Jul 11, 6:49 AM EDTSevere Thunderstorm WarningGRROceana56 min
Jul 11, 7:04 AM EDTSpecial Marine WarningGRR116 min
Jul 11, 7:15 AM EDTSevere Thunderstorm WarningGRRMason50 min
Jul 11, 7:19 AM EDTSpecial Weather StatementGRRBarry, Kalamazoo56 min
Jul 11, 7:22 AM EDTSevere Thunderstorm WarningGRRVan Buren31 min
Jul 11, 7:31 AM EDTSevere Thunderstorm WarningGRRMuskegon59 min
Jul 11, 7:38 AM EDTSevere Thunderstorm WarningGRRLake, Newaygo, Oceana52 min
Jul 11, 7:47 AM EDTSevere Thunderstorm WarningGRROttawa58 min
Jul 11, 7:48 AM EDTSpecial Weather StatementGRRKalamazoo57 min
Jul 11, 7:59 AM EDTSevere Thunderstorm WarningGRRIonia, Kent, Mecosta, Montcalm91 min
Jul 11, 8:42 AM EDTAreal Flood AdvisoryGRRKent, Ottawa6 hr
Jul 11, 8:48 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry44 min
Jul 11, 8:56 AM EDTSevere Thunderstorm WarningGRRClinton52 min
Jul 11, 9:09 AM EDTAreal Flood AdvisoryGRRAllegan, Barry5 hr
Jul 11, 9:24 AM EDTSpecial Marine WarningGRR111 min
Jul 11, 9:46 AM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa, Van Buren73 min
Jul 11, 10:21 AM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Kalamazoo, Kent84 min
Jul 11, 10:29 AM EDTSevere Thunderstorm WarningGRRMuskegon31 min
Jul 11, 10:53 AM EDTCoastal Flood WarningGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren9 hr
Jul 11, 10:58 AM EDTSevere Thunderstorm WarningGRREaton, Ionia, Montcalm44 min
Jul 11, 11:01 AM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo, Van Buren3 hr
Jul 11, 11:25 AM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.